Thunderstorm Wind, Chester
- When
- July 5, 7:15 PM EST to 7:30 PM EST
- Where
- Chester County, Eagle
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.083, -75.683
A severe thunderstorm knocked down several trees, large tree limbs and wires from Upper Uwchlan Township east to Phoenixville in Chester County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm knocked down several trees, large tree limbs and wires from Upper Uwchlan Township east to Phoenixville in Chester County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 5, 2:15 PM EST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 315 PM EDT MON JUL 5 2004 .SYNOPSIS... IT HAS TURNED MARKEDLY MORE HUMID IN THE PAST 24 HOURS THAN IN SOME TIME. SOME OVERNIGHT SHOWERS ADDED MOISTURE TO THE ATMOSPHERE WHILE THE WINDS ARE STILL FROM THE S AND SE TAPING GULF..CHES/DEL BAY AND ATLC MOISTURE. .SHORT TERM(TONIGHT THRU TUES NIGHT)... FRONT IS TAKING EVER SO LONG TO EXIT THE COAST AND USER IN W-NW WIND AND LOWER THE DEW POINTS. WITH AFTERNOON HEATING SCATTERED SHOWERS AND TSTMS WILL BE MOVING THROUGH THE REGION. DISJOINTED PATTERN OF VORT CENTERS SHOWING TSTMS IN CLUSTERS WITH THE MOST IMPRESS CELLS IN SE NY STATE. ACTIVITY FAR WESTERN PENNA SHUD CONTINUE ACROSS AS SOME COOLING ALOFT AT 50H DRIFTS E SO HAVE KEPT MENTION OF PCPN INTO THE EARLY MRNG HOURS. FOLLOWING THE FROPA DEW POINTS DROP INTO THE 60S BY MORNING AND STAY THERE FOR A COUPLE OF DAYS. .LONG TERM(WEDNESDAY THROUGH MONDAY)... 50H RIDGE BUILDS OVER NE ON WED WHILE STRONGER 50H LO TRACKS INTO THE GREAT LAKES KICKING SERIES OF S/W E WITH NARROW BANDS OF PCPN WED INTO THU. TROUGH LIFTS OUT TO EASTERN CANADA WITH STILL ANOTHER RIDGE BUILDING IN FOR THE WEEKEND. BACK-DOOR FRONT APPROACHES FROM THE NE ON MONDAY AND SHOULD PRODUCE SOME STRONG THUNDERSTORMS AS IT PUSHES INTO VERY MOIST AND UNSTABLE CONDITIONS BUILDING UP SUNDAY INTO MONDAY. LOOKING FARTHER OUT IN TIME...THE JET AT 50H LINGERS ALONG OUR LATITUDE AND KEEPS US IN A PERIODIC PATTERN OF SHWR/TSTMS WITH NOT MUCH CHC OF A PROLONGED STAGNANT HI. && .MARINE... STILL NO HEADLINES REQUIRED WITH THIS ISSUANCE...ALTHOUGH SEAS REACHED 5 FT FOR A VERY BRIEF PERIOD OF TIME TODAY AT BUOY 44025. WINDS ARE FORECAST TO BE 15 KT OR LESS AND SEAS 4 FT OR LESS THROUGH THE FORECAST PERIOD...ALTHOUGH THERE GOOD BE SOME GUSTS IN THE 20 KT RANGE LATE THIS AFTERNOON AND EVENING. A SOUTH TO SOUTHWEST FLOW WILL GIVE WAY TO NORTHWEST WINDS TONIGHT AND TUESDAY AS A COLD FRONT TRACKS THROUGH THE NORTHERN MID-ATLANTIC. HIGH PRESSURE WILL THEN BUILD AND PERSIST INTO AT LEAST THURSDAY. ANOTHER COLD FRONT IS FORECAST TO MAKE IT TO THE COAST BY FRIDAY...FOLLOWED BY ANOTHER AREA OF HIGH PRESSURE FOR THE BEGINNING OF THE WEEKEND. && .AVIATION... VFR CONDITIONS...FOR THE MOST-PART...SHOULD PERSIST THROUGH THE NIGHTTIME HOURS. ONLY FLIES IN THE OITMENT WILL BE SCATTERED SHOWERS AND THUNDERSTORMS...AND PERHAPS A LITTLE BIT OF FOG DURING THE LATE OVERNIGHT HOURS. TUE SHOULD BE ALL VFR. && .PRELIMINARY POINT TEMPS/POPS... MPO 63 78 58 83 / 20 10 10 40 ABE 64 83 61 84 / 20 10 10 30 RDG 67 84 63 86 / 20 10 10 40 PHL 71 87 68 90 / 30 10 10 30 12N 63 83 61 83 / 30 10 10 30 SMQ 65 85 64 87 / 30 10 10 30 TTN 68 85 66 90 / 30 10 10 30 MIV 69 87 66 89 / 30 10 10 30 N55 71 79 69 85 / 30 10 10 20 ACY 69 86 65 89 / 30 10 10 20 ILG 70 84 67 89 / 30 10 10 30 DOV 71 85 67 89 / 30 10 10 30 GED 71 88 67 89 / 30 10 10 30 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE/OCEAN...NONE. MARINE/DEL BAY...NONE. && EBERWINE/MIKETTA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 413 AM EDT MON JUL 5 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-060900- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- 413 AM EDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY WITH HEAVY DOWNPOURS. A COUPLE OF ISOLATED THUNDERSTORMS MIGHT COME CLOSE TO OR REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TFG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 506 PM EDT MON JUL 5 2004 .LINE OF THUNDERSTORMS MOVING THROUGH THE REGION...SOME MAY BY ACCOMPANIED BY BRIEFLY STRONG WINDS. DEZ001>004-MDZ008-012-015-019-020-NJZ016-017-PAZ067-068-070-071- 060001- CAROLINE MD-CECIL MD-CHESTER PA-DELAWARE PA-DELAWARE BEACHES DE- GLOUCESTER NJ-INLAND SUSSEX DE-KENT MD-KENT DE-MONTGOMERY PA- NEW CASTLE DE-PHILADELPHIA PA-QUEEN ANNES MD-SALEM NJ-TALBOT MD- 506 PM EDT MON JUL 5 2004 HOT AND HUMID CONDITIONS PREVAIL ACROSS THE REGION. AS A RESULT SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON. A LINE OF STORMS HAS FORMED OVER SOUTHCENTRAL PENNSYLVANIA...NORTHEAST MARY- LAND AND DOWN THE CHESAPEAKE BAY. SOME STORMS IN THIS LINE HAVE PRODUCED SEVERE WEATHER OVER PARTS OF VIRGINIA AND NORTHERN MARYLAND. THE LINE WAS MOVING TO THE EAST AT 30 MPH. WIND GUSTS MAY REACH 40 TO 45 MPH...THERE MAY BE SMALL HAIL WITH BRIEF TORRENTIAL RAINS AND FREQUENT LIGHTNING. STAY TUNED IN THE EVENT ADDITIONAL STATEMENTS OR WARNINGS ARE ISSUED. EBERWINE
The Philadelphia radar (KDIX), 109 km away, was scanning. The volume nearest the first event began at 00:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417037.